MAUDE Adverse Event Report: PLAYTEX MANUFACTURING INC. PLAYTEX SPORT REGULAR UNSCENTED TAMPON 36CT; TAMPON, MENSTRUAL, UNSCENTED

PLAYTEX MANUFACTURING INC. PLAYTEX SPORT REGULAR UNSCENTED TAMPON 36CT; TAMPON, MENSTRUAL, UNSCENTED
Lot Number 20007BB
Health Effect - Clinical Codes Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 12/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of investigation: 12/18/2020.The product implicated in this complaint is sport 36ct regular unscented product manufactured on date code 20007bb.This case has been deemed reportable to the fda by epc medical affairs.It has been reported as a device malfunction due to the potential risk of serious illness to the consumer.At this time this case's claim code status is non-verified medical claim.A 24-month trend (dec 2018-dec 2020) analysis was performed for product, date code and reason codes (string: pull out).A trend was noted by product, date and reason code with 4 reports in 2020 for string pull out.Date received: 1/31/2020, ref number: 002158013a, product upc code: 078300099222, product description: sport 36ct regular unscented, reason level 3: stringing issues, reason code: string: pull out, date code: 20007bb; 4/22/2020, 002179516a, 078300099222, sport 36ct regular unscented, stringing issues, string: pull out, 20007bb; 12/11/2020, 002239908a, 078300099222, sport 36ct regular unscented, stringing issues, string: pull out, 20007bb; 12/14/2020, 002240146a, 078300099222, sport 36ct regular unscented, stringing issues, string: pull out, 20007bb.This trend will be investigated as part of a trend investigation for complaint #(b)(4).Device history record review was previously conducted for this lot as part of the investigation for complaint #002179516a.The forming lots were reviewed for any nonconformances that could contribute to string pull out.In the lots listed below no nonconformances were found.In lot 200021042 a nonconformance was found that can contribute to string pull out.A skid of product produced was deemed nonconforming due to a string unloop defect.The implicated product was discarded and the nonconformance process was followed.193531044, 193531042, 200021044, 193511042, 193522044, 193521042, 200021042, 200031042.Per the process risk assessment and failure mode effects analysis (pfmea) for sport tampons, a stringing issue that could result in a missing string has a severity rating of 6, meaning serious.A serious severity is described as having performance impact, up to and including product failure with potential for harm to the patient or user due to failure of the product to meet performance expectations.Major physical injury possible of a temporary nature with reversible symptoms.The occurrence of the defect is listed as remote and detection methods are in place for string defects including sensors installed on the equipment, visual inspections and string performance testing.Therefore, per the pfmea the overall risk level is low, which does not require additional mitigation.The review of the dhr and supporting documentation for this complaint does not demonstrate that an issue is present that requires corrective action.
 
Event or Problem Description
A female consumer, over the age of 18 years, reported that she inserted a tampon before going on a long bicycle ride.When she returned home and tried to change the tampon, the string pulled completely out of the tampon with no breakage.She stated that she was unable to remove the tampon and went to urgent care to have the tampon removed on the same day.The urgent care physicians were unable to remove the tampon and she was advised to go to the emergency room.In the emergency room, the physician used topical lidocaine to numb the area and used a tool to dislodge the tampon.She was advised to follow up with her gynecologist if she had any complications.She stated that she had some discomfort but was healing.

Brand Name
PLAYTEX SPORT REGULAR UNSCENTED TAMPON 36CT
Common Device Name
TAMPON, MENSTRUAL, UNSCENTED
Manufacturer (Section D)
PLAYTEX MANUFACTURING INC.
804 walker road
dover DE 19904
MDR Report Key11090088
Report Number2515444-2020-00015
Device Sequence Number3609449
Product Code HEB
UDI-Device Identifier00078300099222
UDI-Public078300099222
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K060981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number20007BB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;